Alert archive / New York / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 71, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 12, 2023, 7:23 PM EDT for Jefferson County, Lewis County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2023, 7:23 PM EDT (23:23 UTC)
- Expired
- Aug 12, 2023, 8:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 25 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 12:50 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.4 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
375
WUUS51 KBUF 122323
SVRBUF
NYC045-049-130030-
/O.NEW.KBUF.SV.W.0071.230812T2323Z-230813T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
723 PM EDT Sat Aug 12 2023
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Jefferson County in central New York...
Lewis County in central New York...
* Until 830 PM EDT.
* At 722 PM EDT, a severe thunderstorm was located near Adams Center,
or 11 miles southwest of Watertown, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Watertown, Fort Drum, Carthage, Lowville, West Carthage, Clayton,
Adams, Dexter, Glen Park, and Herrings.
This includes Interstate 81 between exits 41 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 900 PM EDT for central New
York.
&&
LAT...LON 4367 7512 4371 7603 4424 7610 4423 7548
4410 7517
TIME...MOT...LOC 2322Z 263DEG 33KT 4386 7608
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Apffel3 follow-up statements
225
WWUS51 KBUF 130001
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
801 PM EDT Sat Aug 12 2023
NYC045-049-130030-
/O.CON.KBUF.SV.W.0071.000000T0000Z-230813T0030Z/
Jefferson NY-Lewis NY-
801 PM EDT Sat Aug 12 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN JEFFERSON AND LEWIS COUNTIES...
At 801 PM EDT, a severe thunderstorm was located near West Carthage,
or 13 miles southeast of Fort Drum, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Drum, Carthage, Lowville, West Carthage, Herrings, Barnes
Corners, Whetstone Gulf State Park, Denmark, New Bremen, and Watson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for central New
York.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4367 7512 4373 7595 4417 7577 4423 7548
4410 7517
TIME...MOT...LOC 0001Z 263DEG 33KT 4390 7558
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Apffel998
WWUS51 KBUF 130015
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
815 PM EDT Sat Aug 12 2023
NYC045-049-130030-
/O.CON.KBUF.SV.W.0071.000000T0000Z-230813T0030Z/
Jefferson NY-Lewis NY-
815 PM EDT Sat Aug 12 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN JEFFERSON AND LEWIS COUNTIES...
At 815 PM EDT, a severe thunderstorm was located 10 miles northeast
of Lowville, or 20 miles southeast of Fort Drum, moving east at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Drum, Carthage, Lowville, West Carthage, Herrings, Whetstone
Gulf State Park, Denmark, New Bremen, Watson, and Martinsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for central New
York.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4367 7512 4373 7584 4409 7572 4419 7537
4410 7517
TIME...MOT...LOC 0015Z 263DEG 33KT 4392 7540
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Apffel072
WWUS51 KBUF 130025
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
825 PM EDT Sat Aug 12 2023
NYC045-049-130035-
/O.EXP.KBUF.SV.W.0071.000000T0000Z-230813T0030Z/
Jefferson NY-Lewis NY-
825 PM EDT Sat Aug 12 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON AND
LEWIS COUNTIES WILL EXPIRE AT 830 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 900 PM EDT for central New
York.
LAT...LON 4367 7512 4373 7584 4409 7572 4419 7537
4410 7517
TIME...MOT...LOC 0025Z 263DEG 33KT 4393 7529
$$
ApffelWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:43 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 12, 6:43 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
643 PM EDT Sat Aug 12 2023
.SYNOPSIS...
An active weather day across western and north central NY with
strong to severe storms possible, especially for the western
Southern Tier into the Finger Lakes region and Central NY. A few
scattered showers may linger into Sunday, however a much quieter
finish to the weekend is expected. Yet another area of low pressure
is then set to bring more unsettled weather for the first part of
the new work week.
&&
.NEAR TERM /THROUGH SUNDAY/...
...A TORNADO WATCH is in effect for the western Finger Lakes
region to the North Country until 9 PM...
Confidence has INCREASED that thunderstorms over the eastern end
of Lake Ontario will be strong as they move into Jefferson,
Lewis, and potentially northern Oswego counties this evening.
This storm is rotating and the threat for damaging winds, large
hail, heavy rain, and an isolated tornado are possible. The
tornado watch was expanded to include these counties. On the
contrary, conditions are less favorable across the western
Southern Tier and therefore the watch has been canceled for
these counties.
Ongoing showers and thunderstorms are across the western
Southern Tier and southern Tug Hill region with mostly dry
weather in between. Dewpoints remain in the mid to upper 60s with
PWATS ranging from 1.3 to 1.8 inches based on mesoanalysis.
Pockets of destabilization have led to surface based instability
around 2-3k J/kg. A strong, southwest flow across western NY has
led to breezy conditions downwind of Lake Erie with gusts of
30-35 mph at the BUF airport early this evening. This strong
southwest flow has cut-off potential for strong storms today.
There remains a few areas of concern this evening, first across
northwest Pennsylvania and southern NY. A cluster of strong
thunderstorms is ingrained in a 40-50kt jet at the base of a
mid-level trough. Effective shear is 40-50kts across western NY
this evening. This activity will continue to move east with
heavy rain as the main threat. A few discrete cells remain
possible across Allegany county, the western Finger Lakes region
and into Oswego county this evening. While confidence has
lowered for severe thunderstorms this evening, there remains an
isolated threat of severe thunderstorms. Diving down further,
hodographs are more elongated with the cluster of storms across
northeast Ohio which makes sense with the mid-level jet.
Hodographs take on more of a counterclockwise look further east
with surface winds out of the south-southeast (mainly east of
the forecast area.) If winds back out of the southeast, then
conditions may become more favorable for tornadoes.
Next area of concern is across the eastern Lake Ontario region.
While only an isolated threat of severe thunderstorms early
this evening, a cluster of storms north of Lake Ontario will
approach the Saint Lawrence Valley this evening. There has been
showers and storms across the eastern Lake Ontario region today
and there may not be enough time to recover, so confidence is
low for this area. Forecast soundings east of Lake Ontario also
showing very small MBE vectors indicating slow storm movement
and continued potential for localized heavy downpours and a risk
of flash flooding. WPC has highlighted all of our area within a
Marginal risk for excessive rainfall.
Strong storms will exit southern and eastern areas by late evening
and there could be a few more showers and rumbles of thunder just
about anywhere through the early overnight. After this, best chances
for lingering showers will be east of Lake Ontario closer to mid-
level trough axis and occluding sfc low. Otherwise, dry mid-level
air and lingering low-level moisture will promote some low clouds
and patchy fog. Still muggy too as main cold front will not arrive
until during the day on Sunday.
The main shortwave trough will move east with heights increasing
through Sunday. Mostly dry weather expected Sunday with a slight
chance of showers across the Tug Hill in the afternoon.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
Sunday night another weak bubble of high pressure and associated
drier air will build southeastward across our area. This will result
in a dry night for most...save for across the North Country/Saint
Lawrence Valley where a lingering weak surface trough could produce
a couple isolated showers. Lows will range from the mid 50s across
interior portions of the Southern Tier/North Country to around 60
along the lakeshores.
On Monday the weak surface trough will remain draped across the
Saint Lawrence Valley...and may generate a few more widely scattered
showers there and across adjoining portions of the North Country.
Otherwise the weak surface ridge will drift eastward into eastern
New York/western New England while a rather vigorous shortwave
trough digs across the Upper Mississippi Valley and western Great
Lakes...with its attendant surface low tracking eastward to Ohio by
late in the day. The 12z guidance suite continues the trend toward a
slower and more southerly track to this latter system...and as such
much of the day now appears likely to be dry...with just some lower-
end (20-30%) chances of a few showers reaching western New York
during the mid to late afternoon hours. Highs will mostly be in the
mid to upper 70s.
Monday night the potent shortwave trough will dig across the central
Great Lakes and southern Ontario...with its associated surface low
tracking either over or just south of western New York during the
second half of the night. This will set the stage for increasingly
wet conditions from southwest to northeast as the night moves
along...along with at least some potential for heavy rainfall south
of Lake Ontario given the low track and precipitable water values
climbing to between 1.50" and 1.75". Meanwhile severe potential
continues to lower with the more southerly track of the low and a
consequent lowering of instability across our area...though this
will still bear watching as the rather sheared environment would be
supportive of some stronger to potentially severe storms should the
low track further north than currently suggested. With plenty of
clouds and precip around...overnight lows will be in the low to mid
60s.
On Tuesday the strong shortwave trough and surface low will finish
their trek across our region...with the highest PWATS and
corresponding heavy rain threat sliding off to our east during the
morning following the passage of the surface low. Nonetheless...a
general likelihood of showers and embedded storms will still persist
through the afternoon given that the shortwave axis will be passing
through aloft during that time. Given the more southerly track of
the low and the expected precipitation and cloud over...highs on
Tuesday should only manage to reach the lower to mid 70s in most
places...with the high terrain possibly not even making it out of
the upper 60s.
The whole system will then continue to slide eastward and away from
our region Tuesday night...while expansive surface high pressure and
drier air over the mid-Mississippi Valley builds eastward across the
Ohio Valley and Great Lakes. This will result in dwindling leftover
showers Tuesday evening...followed by a mainly dry second half of
the night. Otherwise...lows will range through the 50s.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Moving on into the extended portion of the forecast...high pressure
will be draped across our area Wednesday...before slowly drifting
off to our east Thursday. This should bring us two consecutive days
with dry conditions...something that has been rather hard to come by
of late to say the least. Meanwhile...slightly below average highs
in the mid to upper 70s Wednesday will climb back to seasonably warm
levels in the lower to mid 80s Thursday as a southerly return flow
sets up on the backside of the slowly departing surface ridge.
After that the medium range guidance diverges rather markedly with
its handling of the large-scale pattern for late next week. Just
looking at the three major operational packages...these suggest
anything ranging from flat upper ridging building across our region
along with continued dry conditions and building warmth to the
formation of a rather pronounced closed low over the Great Lakes
along with a return to cooler and more unsettled conditions. Given
this rather large degree of variance and the pattern we've seen for
much of this summer...for now have stuck fairly close to NBM
guidance and continuity...which indicate a return of chance PoPs
late in the work week along with near to slightly above normal
temperatures.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Potential for strong to severe thunderstorms will continue
through early this evening across the eastern Great Lakes
region. An area of showers with embedded thunderstorms will move
into KJHW this evening. These will move east, staying south of
KBUF and KROC. There will be a period of MVFR/IFR at KJHW this
evening. Mainly VFR northeast of Lake Erie including KBUF, KIAG
where a stiff lake breeze will keep thunderstorm chances very
low.
Another cluster of storms west of KART will move into the region tonight.
Gusty winds, large hail, and reduced visibility are possible at
KART this evening.
Patchy fog is expected across the region tonight. VFR conditions
Sunday.
Outlook...
Sunday...VFR/MVFR with a few showers possible, mainly east of the
Genesee Valley.
Monday...VFR/MVFR with the chance for showers and possible thunder
increasing from west to east.
Tuesday...VFR/MVFR with showers and a chance of thunderstorms.
Wednesday and Thursday...VFR.
&&
.MARINE...
Southwest winds will diminish on the eastern end of Lake Erie
tonight. A Small Craft Advisory in effect for Erie to Buffalo
Harbor will drop this evening. There will be multiple rounds of
thunderstorms through this evening, some of which could need
Special Marine Warnings.
Winds remain elevated tonight into Sunday keeping waters on the
choppy side, especially across eastern Lake Ontario where SCA
conditions will be possible for the second half of the weekend.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020-
040-041.
&&
SYNOPSIS...Fries/HSK/JLA
NEAR TERM...HSK/JLA
SHORT TERM...JM/JJR
LONG TERM...JM/JJR
AVIATION...HSK/JLA
MARINE...Fries/HSK/JLAHazardous weather outlook, Aug 12, 6:24 PM EDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 624 PM EDT Sat Aug 12 2023 NYZ004>008-014-132230- Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario- 624 PM EDT Sat Aug 12 2023 ...TORNADO WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-011>013-019>021-132230- Niagara-Orleans-Monroe-Genesee-Wyoming-Livingston-Chautauqua- Cattaraugus-Allegany- 624 PM EDT Sat Aug 12 2023 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-085-132230- Northern Erie-Southern Erie- 624 PM EDT Sat Aug 12 2023 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-043-062-063-SLZ022-024-132230- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 624 PM EDT Sat Aug 12 2023 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. Thunderstorms could produce large hail and strong winds through early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-064-065-132230- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 624 PM EDT Sat Aug 12 2023 ...TORNADO WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Thunderstorms could produce large hail and strong winds through early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Aug 12, 1:33 PM EDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Buffalo NY
133 PM EDT Sat Aug 12 2023
NYZ006-008-121830-
Oswego NY-Lewis NY-
133 PM EDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LEWIS AND EAST CENTRAL
OSWEGO COUNTIES THROUGH 230 PM EDT...
At 133 PM EDT, Doppler radar was tracking a strong thunderstorm near
Camden, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Redfield, Whetstone Gulf State Park, Highmarket, Lyonsdale, Greig,
Port Leyden, Lyons Falls, Constableville, Turin, Osceola, West
Leyden, Mohawk Hill, North Osceola, Swancott Mill, Talcottville, and
Brantingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM EDT for central New
York.
&&
LAT...LON 4342 7553 4348 7581 4340 7585 4349 7594
4379 7533 4357 7521
TIME...MOT...LOC 1733Z 235DEG 31KT 4341 7577
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
ApffelSpecial weather statement, Aug 12, 3:43 PM EDT, 3 hours 40 minutes before
Special Weather Statement National Weather Service Buffalo NY 343 PM EDT Sat Aug 12 2023 NYZ007-122045- Jefferson- 343 PM EDT Sat Aug 12 2023 ...HEAVY RAIN IN THE WATERTOWN AREA THROUGH 445 PM... An area of heavy rain will move across the city of Watertown, and nearby locations. Rainfall amounts of around an inch can be expected during the next hour, which will result of ponding of water in low lying areas in the city of Watertown, and Interstate 81. Locations impacted include... Watertown, Fort Drum, Glen Park, Sackets Harbor, Black River, Brownville, Calcium, and Rutland Center. This includes Interstate 81 between exits 44 and 48. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4387 7615 4396 7614 4408 7582 4395 7573 Apffel
Special weather statement, Aug 12, 5:17 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Buffalo NY
517 PM EDT Sat Aug 12 2023
NYZ008-122200-
Lewis NY-
517 PM EDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LEWIS COUNTY
THROUGH 600 PM EDT...
At 517 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Redfield, or 11 miles north of Camden, moving east at
20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Highmarket, Constableville, Mohawk Hill, Swancott Mill, and West
Leyden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4349 7539 4342 7553 4346 7572 4355 7570
4362 7538
TIME...MOT...LOC 2117Z 275DEG 19KT 4349 7568
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ApffelSpecial weather statement, Aug 12, 6:55 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Buffalo NY
655 PM EDT Sat Aug 12 2023
NYZ001>003-122330-
Orleans NY-Monroe NY-Niagara NY-
655 PM EDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NIAGARA...NORTHERN
ORLEANS AND NORTHWESTERN MONROE COUNTIES THROUGH 730 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Newfane, or 10 miles northeast of Lockport, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hamlin Beach State Park, Newfane, Point Breeze, Waterport, Lakeside
Beach State Park, Kent, Kendall, Lyndonville, Barker, Appleton,
Morton, and Olcott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4342 7832 4341 7795 4341 7793 4334 7790
4325 7868 4335 7871
TIME...MOT...LOC 2254Z 255DEG 48KT 4331 7859
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
FriesThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:20 AM EDT | Small Craft Advisory | BUF | 18 hr | |
| Aug 12, 4:31 AM EDT | Beach Hazards Statement | BUF | Erie | 13 hr |
| Aug 12, 10:44 AM EDT | Special Marine Warning | BUF | 61 min | |
| Aug 12, 11:15 AM EDT | Special Weather Statement | BUF | Niagara, Orleans | 60 min |
| Aug 12, 11:38 AM EDT | Special Marine Warning | BUF | 52 min | |
| Aug 12, 11:56 AM EDT | Special Marine Warning | BUF | 64 min | |
| Aug 12, 12:15 PM EDT | Special Weather Statement | BUF | Oswego | 30 min |
| Aug 12, 12:30 PM EDT | Special Weather Statement | BUF | Wyoming | 30 min |
| Aug 12, 12:36 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Livingston, Wyoming | 54 min |
| Aug 12, 1:19 PM EDT | Special Marine Warning | BUF | 56 min | |
| Aug 12, 1:33 PM EDT | Special Weather Statement | BUF | Lewis | 57 min |
| Aug 12, 1:41 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 46 min |
| Aug 12, 2:07 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 53 min |
| Aug 12, 3:43 PM EDT | Special Weather Statement | BUF | Jefferson | 62 min |
| Aug 12, 5:17 PM EDT | Special Weather Statement | BUF | Lewis | 43 min |
| Aug 12, 5:25 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 35 min |
| Aug 12, 6:29 PM EDT | Special Marine Warning | BUF | 61 min | |
| Aug 12, 6:55 PM EDT | Special Weather Statement | BUF | Orleans | 35 min |
| Aug 12, 6:57 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 63 min |
| Aug 12, 6:58 PM EDT | Special Marine Warning | BUF | 32 min | |
| Aug 12, 7:01 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 44 min |
| Aug 12, 7:03 PM EDT | Special Marine Warning | BUF | 42 min | |
| Aug 12, 7:27 PM EDT | Special Marine Warning | BUF | 33 min | |
| Aug 12, 7:29 PM EDT | Tornado Warning | BUF | Oswego | 35 min |
| Aug 12, 7:44 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.